Indiana, 2014

Winter Storm and Winter Weather in Indiana, November 16 to 17, 2014

November 16 to 17, 2014 · NWS ILN · 8 events in 8 counties and zones

A surge of cold air worked into the Ohio Valley with an upper level disturbance pivoting through the region on Sunday night, November 16th. This cold surge changed any rain that was in the area to snow during the evening hours.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A surge of cold air worked into the Ohio Valley with an upper level disturbance pivoting through the region on Sunday night, November 16th. This cold surge changed any rain that was in the area to snow during the evening hours. Snow accumulated from 3 to 6 inches across much of southeast Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 16, 3:50 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Nov 16, 3:50 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EST SUN NOV 16 2014

.SYNOPSIS...
A DEVELOPING STORM SYSTEM WILL APPROACH FROM THE SOUTHWEST TODAY
AND MOVE ACROSS THE REGION TONIGHT INTO MONDAY MORNING. ANOTHER
STRONG ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA ON
MONDAY...BRINGING VERY COLD CONDITIONS THROUGH THE MIDDLE OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE FIRST WIDESPREAD ACCUMULATING SNOWFALL OF THE SEASON IS
FORECAST TO OCCUR OVER THE NEXT 12-18 HOURS. THIS SYSTEM REMAINS
THE FOCUS OF THE NEAR TERM FORECAST.

ASIDE FROM A FEW FLURRIES...MOST OF THE THE CWA IS IN A LULL IN
PRECIPITATION THIS AFTERNOON. THAT WILL CHANGE VERY QUICKLY OVER
THE NEXT FEW HOURS...AS TWO AREAS OF PRECIPITATION BEGIN TO
CONVERGE OVER THE MIDDLE OHIO VALLEY. THE LARGE-SCALE FORCING IS
BEING DRIVEN BY THE APPROACH OF A DEEP MID-LEVEL TROUGH...WHICH
IS MOVING SSW FROM THE CANADIAN PLAINS INTO THE GREAT LAKES. THE
OHIO VALLEY WILL BE IN A FAVORABLE REGION FOR LIFT AHEAD OF THIS
TROUGH...WITH INCREASING UPPER DIVERGENCE (AS 300MB FLOW
STRENGTHENS ACROSS THE LOWER GREAT LAKES). THIS EVENING...AN
INITIAL BATCH OF RAIN IS FORECAST TO MOVE IN FROM THE
SOUTH...WHILE LIGHT SNOW MOVES IN FROM THE WEST. HIGH-RESOLUTION
MODELS SUGGEST THAT THERE MAY BE A BRIEF BREAK IN ACTIVITY JUST
BEFORE MIDNIGHT...BEFORE A MORE SIGNIFICANT AREA OF SNOW MOVES
NORTHWEST INTO THE ILN CWA FROM SOUTHERN INDIANA AND WESTERN
KENTUCKY. THIS AREA OF SNOW WILL BE FORCED A LITTLE MORE
STRONGLY...WITH CONTRIBUTIONS FROM A QUICKLY-MOVING SHORTWAVE
COMING OUT OF THE SOUTHERN STATES...AND A WEAK SURFACE WAVE THAT
WILL RIDE A PATH JUST WEST OF THE APPALACHIANS. 12Z MODELS HAVE
SUGGESTED A LITTLE MORE CONTRIBUTION FROM OVERNIGHT LOW-LEVEL
FRONTOGENESIS (NEAR 850MB) THAN WAS ORIGINALLY ANTICIPATED...AND
SIMULATED REFLECTIVITY FROM THE HRRR AND WRF-ARW SUGGEST THAT
WITHIN A LARGE AREA OF LIGHT-TO-MODERATE SNOW...A PERIOD OF
HEAVIER SNOW COULD OCCUR. IN TERMS OF POP GRIDS AND TIMING...THIS
WAS A VERY EASY USE OF 100-PERCENT...MAINLY BETWEEN 00Z AND 12Z.
CONFIDENCE IN THE QPF FORECAST IS MODERATE TO GOOD...WITH THE
HIGHEST AMOUNTS (UP TO 0.75 INCHES) CLOSER TO THE MOISTURE IN THE
SOUTHEASTERN CWA.

THE LOCATION OF THE HIGHEST EXPECTED SNOW TOTALS IS CERTAINLY
SOMEWHAT TIED TO THE ABOVE FACTORS...BUT WILL BE EVEN MORE A
FUNCTION OF THE LOW-LEVEL THERMAL PROFILE. TEMPERATURES ACROSS THE
ILN CWA CURRENTLY RANGE FROM THE LOWER 30S TO LOWER 40S...WITH THE
ENTIRE CWA ABOVE FREEZING. TEMPERATURES ARE EXPECTED TO GRADUALLY
DROP THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS...BUT THERE
IS NO SIGNIFICANT COLD ADVECTION COMING IN TO CAUSE THIS TO OCCUR.
A COMBINATION OF DIURNAL COOLING AND WET-BULB EFFECTS (AS THE LOW
LEVELS SATURATE) WILL LEAD TO THE DROP IN TEMPERATURES.
OVERALL...THE MODEL SPREAD IN HOURLY TEMPS IS NOT
LARGE...PROVIDING A LITTLE MORE CONFIDENCE IN THIS PART OF THE
FORECAST THAN YESTERDAY. SREF PLUMES ARE A LITTLE MORE TIGHTLY
CLUSTERED WITH 3-HOUR TEMPERATURES...THOUGH THE CLUSTER DOES SEEM
TO BE SLIGHTLY ON THE WARM SIDE OF THE ENVELOPE. MODEL SOUNDINGS
SUGGEST THAT AFTER SATURATION...THE LOWEST 5000 FEET WILL BE
NEARLY ISOTHERMAL (DROPPING ONLY SLIGHTLY IN TEMPERATURE WITH
HEIGHT). THIS MAKES THE RAIN/SNOW TRANSITION FORECAST VERY
SENSITIVE TO TEMPERATURES IN THE LOW LEVELS. WEATHER GRIDS WERE
CAREFULLY CONSTRUCTED BASED ON THE EXPECTED SURFACE TEMPERATURES
(AS A PROXY FOR BOUNDARY LAYER CONDITIONS)...AND ARE WELL
COLLABORATED WITH BOTH SURROUNDING OFFICES AND BUFKIT PRECIP TYPE
PROJECTIONS...LENDING CONFIDENCE TO THE FORECAST. THERE ARE NO
MODELS SUGGESTING ANY SIGNIFICANT INTRUSION OF WARM AIR...BUT THE
RAINY SIDE OF THE MIX IS EXPECTED TO PERSIST IN THE SOUTHEASTERN
CWA FOR SEVERAL HOURS. SNOW RATIOS ARE NOT EXPECTED TO BE VERY
HIGH...WITH MOST OF THE MOISTURE WITHIN A FEW DEGREES OF THE
FREEZING MARK...AND LITTLE CONTRIBUTION FROM THE -12C TO -18C
DENDRITIC GROWTH ZONE. HOWEVER...IT APPEARS LIKELY THAT THE AREA
ALONG AND NORTH OF THE TRANSITION ZONE AT THE TIME OF ONSET OF
HEAVIER PRECIPITATION (AFTER MIDNIGHT) WILL RECEIVE THE HIGHEST
TOTAL SNOWFALL AMOUNTS. THOUGH MAINLY A FUNCTION OF DURATION...THE
FORCING CONTRIBUTIONS DISCUSSED EARLIER ALSO SUPPORT THIS
FORECAST...LINING UP NEAR AND JUST NORTH OF THE ALWAYS-CONVENIENT
INTERSTATE 71 CORRIDOR.

AFTER ALL THE MATH WAS DONE (SNOW RATIOS / QPF / TEMPERATURE
TIMING) THE NEW TOTALS CAME OUT VERY SIMILAR TO THE PREVIOUS
FORECAST...BUT WITH GREATER CONFIDENCE IN THE NUMBERS. AN AXIS OF
4-5 INCHES IS EXPECTED TO FALL BETWEEN RIPLEY COUNTY INDIANA AND
LICKING COUNTY OHIO...WITH THE USUAL POTENTIAL FOR A SLIGHTLY
HIGHER AMOUNT HERE OR THERE (DEPENDING ON HOW THE MESOSCALE
FEATURES SORT THEMSELVES OUT). SNOWFALL TOTALS NORTH OF THIS AXIS
DROP OFF ONLY GRADUALLY...WITH WEAKER FORCING (THOUGH NO EXPECTED
MIX WITH RAIN). A SOLID 2-4 INCHES OF SNOW IS EXPECTED AS FAR
NORTHWEST AS MERCER COUNTY. TO THE SOUTH OF THE MAIN AXIS...SNOW
TOTALS ARE FORECAST TO DROP OFF WITH A MUCH SHARPER GRADIENT...DUE
TO THE EFFECTS OF WARMER TEMPERATURES AND RAIN.

WITH THIS ISSUANCE...THERE WAS ENOUGH CONFIDENCE TO ADD PICKAWAY
COUNTY TO THE WARNING (3-5 INCHES EXPECTED / CRITERIA OF 4
INCHES). ANOTHER SW-TO-NE TIER OF COUNTIES WAS ADDED TO THE
ADVISORY...WHERE RAIN WILL TRANSITION TO SNOW EARLY MONDAY
MORNING...WITH THE POTENTIAL FOR AN INCH OR TWO OF ACCUMULATION.
THE FAR SOUTHEASTERN CWA WAS LEFT WITH ONLY A MENTION IN THE
HAZARDOUS WEATHER OUTLOOK...AS RAIN LOOKS TO BE THE DOMINANT
PRECIPITATION TYPE...WITH JUST A CHANCE FOR SOME LIGHT
ACCUMULATIONS OF UP TO AN INCH LATE IN THE OVERNIGHT PERIOD.

RECORD DAILY SNOWFALL TOTALS FOR NOVEMBER 17 ARE LISTED BELOW.
CVG...3.0 INCHES...1920
CMH...6.0 INCHES...1980
DAY...4.5 INCHES...1980

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
THE SHORT TERM FORECAST DISCUSSION WILL BE UPDATED SHORTLY.

SNOW WILL TAPER OFF FROM WEST TO EAST ON MONDAY MORNING...WITH
LITTLE ADDITIONAL ACCUMULATION AFTER AROUND 6AM (WESTERN CWA) TO
9AM (EASTERN CWA). PRECIPITATION WILL END SEVERAL HOURS BEFORE THE
SURFACE COLD FRONT IS FORECAST TO ARRIVE. WHEN IT DOES (15Z-21Z
ACROSS THE CWA)...A STRONG PUSH OF COLD ADVECTION WILL BEGIN. THIS
WILL HAVE AN IMPACT ON WEATHER CONDITIONS BEYOND JUST
TEMPERATURES...AS A SUDDENLY WELL-MIXED BOUNDARY LAYER WILL
GENERATE SOME WEAK INSTABILITY AT ABOUT 4000 FEET...THROUGH THE
HEART OF THE DENDRITIC GROWTH ZONE. THUS...FLURRIES (POSSIBLY EVEN
A SNOW SHOWER OR TWO) ARE QUITE LIKELY LATE MONDAY INTO MONDAY
NIGHT...AND AGAIN ON TUESDAY AFTERNOON. WESTERLY WINDS WILL ALSO
BECOME SOMEWHAT GUSTY (20-30 KNOTS)...AND WINDS ARE NOT EXPECTED
TO DIMINISH MUCH DURING THE OVERNIGHT HOURS. WITH TEMPERATURES
EXPECTED TO FALL INTO 10-15 DEGREE RANGE MONDAY NIGHT...WIND
CHILLS WILL LIKELY DROP BELOW ZERO.

MIN TEMPERATURES ON MONDAY NIGHT / EARLY TUESDAY MORNING WILL BE
DRIVEN BY STRONG COLD ADVECTION UNDER A VERY ANOMALOUS AIR
MASS...WITH TEMPERATURES AT 850MB OF AROUND -20 DEGREES CELSIUS ON
TUESDAY MORNING. THIS WORKS OUT TO ROUGHLY 3 STANDARD DEVIATIONS
BELOW NORMAL...PERHAPS EVEN CLOSE TO 3 AND A HALF. OUTSIDE OF THE
FAR SOUTHEASTERN CWA...SURFACE TEMPERATURES ARE EXPECTED TO REACH
THE LOWER TEENS TO AROUND 10 DEGREES...WITH SOME ISOLATED READINGS
IN THE SINGLE DIGITS QUITE POSSIBLE. RECORD LOWS FOR TUESDAY
MORNING (NOVEMBER 18) ARE GOING TO BE THREATENED.
CVG...12 DEGREES...1880
CMH...10 DEGREES...1880
DAY...13 DEGREES...1959

WHILE RECORDS FOR MIN TEMPERATURES ON TUESDAY ARE ONLY A
POSSIBILITY...RECORD LOW MAX TEMPERATURES ON TUESDAY SEEM A NEAR
CERTAINTY...WITH FORECAST TEMPERATURES OF UPPER TEENS TO LOWER
20S. THE RECORDS FOR LOW MAX TEMPERATURES ON NOVEMBER 18 ARE
LISTED BELOW.
CVG...26 DEGREES...1951
CMH...26 DEGREES...1903
DAY...27 DEGREES...1951 AND 1903

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE IN DECENT AGREEMENT WITH SYNOPTIC SYSTEMS TUESDAY NIGHT
INTO FRIDAY...THEN DIVERGE SOME THEREAFTER. HAVE USED A BLEND OF THE
ECMWF AND GFS FOR THE IMMEDIATE LONG TERM...THEN A BLEND OF THE
GFS/WPC GOING INTO THE WEEKEND.

FOR TUESDAY NIGHT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE SE
UNITED STATES. IT WILL BEGIN TO WARM AIR ADVECT ALOFT WHICH SHOULD
PUSH STRATOCUMULUS AND FLURRY THREAT TO THE EAST DURING THE EVENING.
MID AND HIGH LEVEL CLOUDS WILL THEN INCREASE FROM THE NORTHWEST IN
ADVANCE OF THE NEXT WEATHER SYSTEM. HAVE TAKEN A BLEND OF MODELS FOR
LOWS GIVEN THERE WILL STILL BE A PRESSURE GRADIENT AND CLOUDS FROM
TIME TO TIME. WILL FORECAST 10 TO 15 DEGREES WITH WIND CHILL VALUES
MOSTLY IN THE 0 TO -5 RANGE.

S/WV AND WEAK FRONT IS EXPECTED TO PASS THROUGH THE REGION WEDNESDAY
INTO WEDNESDAY NIGHT. SYSTEM IS FAIRLY MOISTURE STARVED AND HAVE
LIMITED LOW POPS/THREAT FOR LIGHT SNOW TO THE NRN ZONES. IT WILL BE
BLUSTERY ONCE AGAIN AS TEMPERATURES WARM INTO THE LOWER AND MID
30S...ALTHOUGH THIS WILL STILL BE WELL BELOW NORMAL FOR MID
NOVEMBER.

FOR THURSDAY THROUGH FRIDAY...MODELS ARE SOMEWHAT DIFFERENT IN
REGARDS TO THE AMOUNT OF RESURGING ARCTIC AIR THAT WILL BLEED BACK
INTO OUR AREA IN ASSOCIATION WITH SFC HIGH PRESSURE. IT SHOULD BE
DRY...BUT TEMPERATURES WILL STILL BE WELL BELOW NORMAL.

MODELS KEEP ADVERTISING A PATTERN SHIFT FOR THE UPCOMING WEEKEND AS
THE LONGWAVE PATTERN WILL PUSH ARCTIC AIR BACK NORTH INTO CANADA
WHILE A SERIES OF WEATHER SYSTEMS MOVING INTO THE REGION WILL BE OF
A PACIFIC ORIGIN. THERE ARE SOME TIMING ISSUES BUT IT APPEARS THAT
RETURN FLOW/WAA PATTERN ALONG WITH A WEATHER SYSTEM WILL BRING AN
INCREASING THREAT FOR SHOWERS SATURDAY NIGHT INTO SUNDAY.
TEMPERATURES BY SUNDAY ARE FORECAST TO APPROACH NORMAL HIGHS IN THE
MID 40S TO AROUND 50 DEGREES.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
GENERALLY VFR CIGS ARE FOUND OUTSIDE OF THE HIGHER RETURNS THAT
ARE PRODUCING SOME LIGHT FLURRIES OVER PORTIONS OF CWA AND TAF
SITES. A FEW LOWER CIGS IN CENTRAL OHIO WILL MIX UPWARDS TO VFR IN
THE NEXT HOUR OR TWO THIS EARLY AFTERNOON. OTHERWISE THE EVENING
AND OVERNIGHT WILL EXPERIENCE DETERIORATING CONDITIONS AS A SNOW
STORM OVERSPREADS THE REGION. VFR CIGS WILL LOWER TO MVFR THIS
EVENING AND COMBINE WITH MVFR VSBYS IN RAIN AND SNOW...CHANGING TO
ALL SNOW THIS EVENING. WHILE ANY OF THE TAF SITES WILL EXPERIENCE
DROPS TO IFR CIGS/VSBYS IN HEAVIER PERIODS OF SNOW WHICH SHOULD BE
MORE LIKELY AFTER MIDNIGHT. A CLEARING FROM W-E WILL OCCUR
TOMORROW MORNING AS WINDS SHIFT WEST AND INCREASE TO 12KT...HIGHER
IN THE AFTERNOON.

OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES WITH SCATTERED SNOW
SHOWERS ARE POSSIBLE MONDAY AFTERNOON/EVENING. SNOW SQUALLS AGAIN
ON TUESDAY COULD YIELD MVFR/IFR CONDITIONS AT TIMES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO NOON EST
     MONDAY FOR OHZ026-034-035-042>045-051>054-060>062.
     WINTER STORM WARNING FROM 9 PM THIS EVENING TO NOON EST MONDAY
     FOR OHZ063-064-070>072-077>080.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EST
     MONDAY FOR OHZ046-055-056-065-073-074-081-082.
KY...WINTER STORM WARNING FROM 9 PM THIS EVENING TO NOON EST MONDAY
     FOR KYZ089>093.
     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON EST
     MONDAY FOR KYZ094>097.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EST
     MONDAY FOR KYZ098-099.
IN...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO NOON EST
     MONDAY FOR INZ050-058-059.
     WINTER STORM WARNING FROM 9 PM THIS EVENING TO NOON EST MONDAY
     FOR INZ066-073>075-080.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...FRANKS
Hazardous weather outlook, Nov 16, 1:53 PM EST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
153 PM EST SUN NOV 16 2014

INZ050-058-059-OHZ026-034-035-042>045-051>054-060>062-171900-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-
153 PM EST SUN NOV 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ066-073>075-080-KYZ089>093-OHZ063-064-070>072-077>080-171900-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-BROWN-HIGHLAND-
153 PM EST SUN NOV 16 2014

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

KYZ094>097-171900-
OWEN-GRANT-PENDLETON-BRACKEN-
153 PM EST SUN NOV 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

KYZ098-099-OHZ046-055-056-065-073-074-081-082-171900-
ROBERTSON-MASON-DELAWARE-FRANKLIN OH-LICKING-FAIRFIELD-ROSS-HOCKING-
ADAMS-PIKE-
153 PM EST SUN NOV 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

KYZ100-OHZ088-171900-
LEWIS-SCIOTO-
153 PM EST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTH
CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAIN WILL OVERSPREAD THE REGION TONIGHT...AND WILL MIX WITH SOME
SNOW MONDAY MORNING. ACCUMULATIONS OF UP TO AN INCH OF SNOW WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

HATZOS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter storm, 4 winter weather. Local standard time, as filed.

Winter Storm, Franklin

When
November 16, 7:00 PM EST to November 17, 8:00 AM EST
Where
Franklin forecast zone
Reported by
Trained Spotter
Coordinates
39.415, -85.060 (the zone’s center; the record gives no point)

A spotter near Brookville measured 5 inches of snow. A public report of 4 inches of snow also came from Brookville.

Winter Storm, Dearborn

When
November 16, 7:00 PM EST to November 17, 8:00 AM EST
Where
Dearborn forecast zone
Reported by
CoCoRaHS
Coordinates
39.145, -84.973 (the zone’s center; the record gives no point)

The CoCoRaHS observer north of Bright reported 5.5 inches of snow, while another observer west of Aurora measured 5 inches. A report from the media showed 4.1 inches had fallen in West Harrison, while a public report of 4.5 inches came out of Lawrenceburg.

Winter Storm, Ohio

When
November 16, 7:00 PM EST to November 17, 8:00 AM EST
Where
Ohio forecast zone
Reported by
Unknown
Coordinates
38.950, -84.965 (the zone’s center; the record gives no point)

Based on nearby and surrounding observations, it is estimated that 4 to 5 inches of snow fell over Ohio County.

Winter Storm, Switzerland

When
November 16, 7:00 PM EST to November 17, 8:00 AM EST
Where
Switzerland forecast zone
Reported by
Public
Coordinates
38.826, -85.037 (the zone’s center; the record gives no point)

A report from Vevay indicated that 5.5 inches of snow had fallen. Another public report out of Patriot showed 4.5 inches had fallen there.

Winter Weather, Ripley

When
November 16, 7:00 PM EST to November 17, 8:00 AM EST
Where
Ripley forecast zone
Reported by
CoCoRaHS
Coordinates
39.104, -85.262 (the zone’s center; the record gives no point)

The observer northeast of Osgood measured 3.3 inches of snow. The EMA in Batesville measured 3.2 inches, while a public report from Ballstown estimated 3 inches fell there.

Winter Weather, Wayne

When
November 16, 7:00 PM EST to November 17, 8:00 AM EST
Where
Wayne forecast zone
Reported by
Emergency Manager
Coordinates
39.864, -85.010 (the zone’s center; the record gives no point)

The EMA in Richmond measured 3 inches of snow.

Winter Weather, Fayette

When
November 16, 7:00 PM EST to November 17, 8:00 AM EST
Where
Fayette forecast zone
Reported by
COOP Observer
Coordinates
39.640, -85.179 (the zone’s center; the record gives no point)

The observer in Alpine measured 2.5 inches of snow, as did a public report from Connersville.

Winter Weather, Union

When
November 16, 7:00 PM EST to November 17, 8:00 AM EST
Where
Union forecast zone
Reported by
Unknown
Coordinates
39.626, -84.925 (the zone’s center; the record gives no point)

Based on nearby surrounding observations, 2 to 3 inches of snow fell over the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547160, 547162, 547163, 547164, 547165, 547166, 547167, 547168.